Q. My father is diagnosed with viral fever and had delirium after consultation. Please advice.

Answered by
Dr. Srinivas Morampudi
and medically reviewed by Nithila A
Published on Jun 27, 2019 and last reviewed on: Jul 01, 2019

Hello doctor,

My father is 57 years old. He is having 102.3 fever and also some confusion and disorientation. The physician he consulted did blood work and concluded it to be viral but the delirium started after the consultation. Getting worried. I can send the blood reports across. Please help.

Dr. Srinivas Morampudi

Internal Medicine
#

Hello,

Welcome to icliniq.com.

If he has a fever and is delirious, it is not something that should be managed at home. Delirium can be due to toxic reasons (toxins can be substances released by microorganisms during an infection, prescription medicines or illegal drugs) or metabolic reasons (low or high blood glucose, electrolyte abnormalities, etc.), ischemia (lack of blood flow), etc.

So, I suggest that he should be seen again by his physician. The alternative would be to get him hospitalized. In the meanwhile, give him Acetaminophen (Tylenol) to keep the fever down. 650 mg can be given four to five times a day. Temperature itself can cause delirium. Please upload the blood work, so that I can take a look at them as well.

Also Read Answers From:

Related Questions & Answers


Can we use Tramadol and Acetaminophen for viral fever?

Query: Hi doctor, My brother, who is 27 years old, is having viral fever and the temperature was 103 degrees Fahrenheit since yesterday night. He has been complaining of slight fever for the past five days. We had blood tests and the urine test done yesterday and both were normal. We are using the followi...  Read Full »

How can I bring back RFT and LFT levels to normal after a viral fever?

Query: Hello doctor. I am 67 years old man. I had viral fever last week for which I took antibiotic (7-day course). I then had cramps in the abdomen and gastric problem. I also had disturbed sleep. On consulting my family doctor, he advised for complete body checkup and full abdomen ultrasound. All the re...  Read Full »

I overdosed on Benadryl and I feel lightheaded.When will I feel normal?

Query: Hello doctor, I am a healthy 15 year old male. It has been two weeks since I overdosed on Benadryl and I still feel lightheaded and everything is like a dream. The dose I had taken was 500mg. I also get random confusion spells. When will I feel normal?  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.